MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8711
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.Investigation summary: it was reported performance pull off - suture needle.Six unopened samples of product code m8711, lot mgb907 were returned for analysis.During the visual inspection of six samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that a patient underwent an unknown vascular procedure on (b)(6) 2019 and suture was used.During the procedure, the needle popped off the suture as the suture was being pulled through vessels.Additional suture was used to complete the procedure.There were no patient consequences reported.No additional information was provided.

Brand Name
PROLENE SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8648323
Report Number2210968-2019-82070
Device Sequence Number1925059
Product Code GAW
UDI-Device Identifier10705031045859
UDI-Public10705031045859
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberM8711
Device Lot NumberMGB907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2019
Initial Report FDA Received Date05/28/2019
Patient Sequence Number1